Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Have terrible nuropathy need to find relief, Lyrica no good,

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1970
Answered : 5572 Questions
Question
Have terrible nuropathy need to find relief, Lyrica no good, can help ?
Posted Tue, 28 Nov 2017 in Brain and Spine
 
 
Answered by Dr. Vasudha Jayant Athavale 2 hours later
Brief Answer:
Some more information please.

Detailed Answer:
Hi Shirleyfresis,
Thanks for using Health care magic for your health concern. I have read & understood it.
Nuropathy has wide range symptoms & treatment depends on type of symptoms & their basic cause( which needs to be treated simultaneously ) You are taking medicines for blood pressure apart from gabapentine.
I would request for information about your symptoms of nuropathy
- Weather pain, numbness with or without tingling , muscle weakness or any thing else than these.
-Weather the pain is peripheral or situated to particular part of body
- Do you have Diabetes along with blood pressure?Is there associated back pain ?. Any history of trauma to spine ?
-Any other health problem you have ?
The information would give me assistance in answering your query more specifically. Please do answer.
Thanks
Above answer was peer-reviewed by
 
Follow-up: Have terrible nuropathy need to find relief, Lyrica no good, 1 hour later
Thank you doctor. I do not have diabetes, my health is good other than this problem, and slightly higher blood pressure 140/60. Never had spine injury or
Serious illness. Just affects feet tops and bottom, gets very hot and at night use a cream that helps...I drink 1-2 glasses of wine most nights, am wondering if I should give that up, do not smoke, 5'8" 125, exercise 2-3 times week...
Took Lyrica, no good, now on Gabentin, makes me break out...
Please advise
Thanking you in advance for the answer.
Shirley Freis
 
 
Answered by Dr. Vasudha Jayant Athavale 2 hours later
Brief Answer:
Need review for change in present medicines/ vertebral health.

Detailed Answer:
Hi Shirleyfreis,
Thanks for the information.
It's clear now your nuropathy experienced in top & bottom of feet, is not due to Diabetes.
I have observed few things which need to be looked for as a cause...(. for management of basic cause along with management of local symptoms forms complete treatment of the problem.) & they are,
- Hypothyroidism .. can cause swelling as well as the nuropathy symptoms. You are already taking Syntroid for it. Re assessment of thyroid level may revel need to change the dosage / drug itself
- As a side effect of the drug Amilodipine... there can be swelling on ankle & feet... which in turn irritates/ presses the peripheral nerves on feet to cause the symptoms.
- Alcohol indulgence tends to cause peripheral nuropthy... so you should think in terms of stopping the wine .
- Age wise degeneration of vertebrae/ disc/ at sciatic notch can cause irritation of nerve while it leaves through vertebral column or sciatic notch.
* Looking at the possibilities I would suggest for a consultation of your health care giver followed by referral to expert as per need to find exact changes in your present treatment & any other addition to your lifestyle changes including physiotherapy .
I hope that answers your query. Any follow up query is welcome.
Thanks.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor